Texas, 2016Drought in Texas, October 25 to 31, 2016
October 25 to 31, 2016 · NWS FWD · 7 events in 7 counties and zones
By the end of October, D2 drought conditions began to nose into the northeast counties of North Texas due to below-normal rainfall in this area.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $7,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
By the end of October, D2 drought conditions began to nose into the northeast counties of North Texas due to below-normal rainfall in this area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 24, 11:02 PM CST, 58 minutes earlier.
Area forecast discussion, Oct 24, 11:02 PM CST, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1202 AM CDT Tue Oct 25 2016
.AVIATION...
06 UTC TAF Cycle
Concerns---VFR for the DFW Metroplex. MVFR visibility and ceiling
potential at Waco Tuesday morning.
For the Metroplex TAF sites---VFR is expected to prevail through
a bulk of the 06 UTC TAF cycle. Low level flow appears as if it
will be too weak to support transport of any MVFR stratus this
far northward during the overnight hours. High clouds will invade
from the northwest ahead of a potent longwave trough across the
western portion of the U.S. Diurnal VFR CU along with mid/upper
level clouds will build through the day ahead of this feature.
There appears to be a signal from some model guidance that there
may be the potential for some MVFR stratus at the tail end of the
30 hour DFW TAF. Low confidence in the timing of the MVFR stratus,
however, warrants keeping the TAFs VFR for now.
For the Waco TAF site---A slightly tricker TAF here as there has
been some signal in the model guidance for restricted ceilings
and visibility. A couple of ingredients are already in place that
would facilitate fog development (clear skies though a few thin high
clouds are possible and light winds). The somewhat unknown
ingredient is sufficient low level moisture. Dewpoint depressions
across central McLennan County have also fallen to around 3-6
degrees. More important to Waco Regional will be the slightly
veering winds that are forecast to occur. If this occurs highly
localized moisture advection across the airfield compliments of
Lake Waco will occur, and could result in even poorer ceilings
(IFR) than currently forecast. The latest consensus of high-
resolution model output remains fairly aggressive with low
visibilities per raw output and there appears to be a reflection
of this in both NAM and RAP forecast profiles. Because of the
uncertainty as to how reduced visibilities will fall (should fog
occur), I'll TEMPO MVFR visibility around 3SM from 11 UTC to 15
UTC. As this layer lifts, it's likely that there will be some
brief periods of near IFR to MVFR ceilings. Thereafter, diurnal
VFR CU should develop in the afternoon.
24-Bain
&&
.UPDATE...
Temperature/dewpoint spreads still around 10 degrees, surface
winds remaining 5 to 10 MPH and a swath of mid level clouds
working their way in from the west have all but convinced me that
fog will not be an issue tonight. We will keep an eye on the patch
of stratus over the TX Hill Country but these clouds seem
disorganized and in no hurry to stream northward across the
region. The only update was to remove showers across the
southeast, otherwise just a few minor grid updates were needed.
30
&&
.PREV DISCUSSION... /ISSUED 342 PM CDT Mon Oct 24 2016/
The shortwave that brought abundant mid and high level clouds
and some sprinkles/rain showers to parts of the region Sunday
evening through this afternoon is moving off to the east. The
showers that were southeast of a Hearne to Groesbeck to Terrell
line as of 330 PM will move out of the forecast area early this
evening. Expect partly cloudy skies for most of the forecast area
tonight with lows in the upper 50s to mid 60s.
Another weak shortwave will bring some more mid and high clouds
across the region Tuesday. We will have partly sunny skies and
southerly winds around 10 mph. Highs should reach the upper 70s
to mid 80s again.
Another shortwave is expected to move across the plains on
Wednesday. This may bring a front down close to the northwestern
zones late Wednesday before it stalls and lifts back to the
north. Any rain chances will be well to our north. Lows Tuesday
night and Wednesday night will be in the upper 50s to mid 60s and
highs Wednesday will be in the 80s area wide.
As an upper level ridge builds in from the west late week, well
above seasonal normal temperatures will prevail through the early
part of next week. Lows will be in the upper 50s to mid 60s and
highs will be mostly in the 80s.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 64 83 65 85 64 / 0 5 5 5 10
Waco 62 84 62 86 61 / 0 5 5 5 5
Paris 61 81 59 83 60 / 0 5 5 10 10
Denton 62 83 62 85 61 / 0 5 5 5 10
McKinney 62 82 62 84 61 / 0 5 5 5 10
Dallas 65 83 65 85 65 / 0 5 5 5 10
Terrell 62 83 62 84 61 / 0 5 5 5 10
Corsicana 62 83 61 84 62 / 0 5 5 5 5
Temple 61 84 61 85 61 / 0 5 5 5 5
Mineral Wells 62 84 61 85 60 / 0 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
24/30
Hazardous weather outlook, Oct 24, 2:34 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT MON OCT 24 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
334 PM CDT MON OCT 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Fannin
- When
- October 25, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
D2 conditions developed across the county during the last week of October due to below-normal rainfall.
Drought, Lamar
- When
- October 25, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
D2 conditions developed across the county during the last week of October due to below-normal rainfall.
Drought, Delta
- When
- October 25, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Delta forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
D2 conditions developed across the county during the last week of October due to below-normal rainfall.
Drought, Hopkins
- When
- October 25, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
D2 conditions developed across the county during the last week of October due to below-normal rainfall.
Drought, Rains
- When
- October 25, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Rains forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
D2 conditions developed across the county during the last week of October due to below-normal rainfall.
Drought, Van Zandt
- When
- October 25, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
D2 conditions developed across the county during the last week of October due to below-normal rainfall.
Drought, Henderson
- When
- October 25, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Henderson forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
D2 conditions developed across the county during the last week of October due to below-normal rainfall.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, October 25 to 31, 2016$210,000 · 7 events
- Drought in Louisiana, October 25 to 31, 2016$90,000 · 3 events
- Drought in Texas, October 25 to 31, 20168 events
- Drought in Alabama, October 25 to 31, 20165 events
- High Surf in Hawaii, October 25 to 26, 20165 events
- Drought in Tennessee, October 25 to 31, 20164 events
- Flooding in Puerto Rico, October 25, 20162 events
- Hail in Iowa, October 25, 20161 in hail · 2 events
- Hail in Kansas, October 25, 20161 in hail · 2 events
- Drought in Alabama, October 25 to 31, 20161 event
- Drought in Oklahoma, October 25 to 31, 20161 event
- Drought in Arkansas, October 25 to 31, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662889, 662890, 662891, 662892, 662893, 662894, 662895.